mom of Pae Rae


My daughter is seven and has been on the Omnipod for two years. Every time we change her site her blood goes high about two hours later. We have tried all kinds of things to keep this from happening — bolus 20 mins before we change it, bolus after we change it, always change sites, etc. Wondering if you have any tips?

Patty Bonsignore


Though not common, high glucose levels after changing insertion sites can occur, both with the Omni Pod and with other types of insulin pumps. It is not clear why this happens, but you could try changing your child’s pod right before a large meal and see if it helps. This allows for a large bolus dose to be given as soon as the POD is activated and may alleviate some of the spike in blood glucose you are currently seeing. In addition to changing the site right before a meal, you may want to deliver a temporary basal rate for a couple of hours after changing the site. The amount of increase of the temporary basal rate will largely depend on how much the blood glucose is spiking and is something you will want to discuss with your child’s endocrinologist or diabetes educator.

March 28, 2013 at 1:58 pm